MAUDE Adverse Event Report: CHROMID® CPS® ELITE AGAR

CHROMID® CPS® ELITE AGAR
Catalog Number 418206
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Chromid® cps® elite agar is an isolation, enumeration and identification medium for urine specimens.It enables: the microbial enumeration of the specimen by means of standardized inoculation methods.The direct identification of escherichia coli and the presumptive identification of the following bacterial species or genera : enterococcus, klebsiella, enterobacter, serratia, citrobacter (kesc), proteus, providencia, morganella (proteeae).Issue description: a customer in france notified biomérieux of discrepant identification for an urine sample with e.Coli strain in association with chromid cps elite opaque 20 pt (ref.418206, lot unknown).The customer stated that he had discrepant results between : cpso and vitek® ms for an urine culture sample.Result summary: *cpso plate: showed blue colonies, indicating kesc (klebsiella, enterobacter, serratia and citrobacter).E.Coli should result in red to burgundy coloration.*vitek ms : e.Coli strain (identification 99.9%).The customer informed biomérieux customer service that no delay in the result and no patient impact were observed.There is no indication or report from the customer that this event led to any adverse event related to any patient's state of health.An investigation has been initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed following notification from a customer in france that they had an escherichia coli strain grown on chromid® cps® elite agar (cpso), {ref.418206, lot#1009015690) where the colonies were blue in color instead of red to burgundy.The customer provided a photograph and the strain in question for our investigation.Investigation.Batch record review.Lot number 1009015690 was manufactured on 15-october 2021 and (b)(4) kits were released with an expiry date of 10-february-2022.Manufacturing data for this lot number was reviewed and all parameters were within specifications.Retained samples the impacted lot number had already expired at the time of the investigation; thus retained samples could not be tested.Customer sample testing the patient strain in question was identified as escherichia coli with the vitek® 2 and tested on the following cpso lot numbers that were manufactured on different dates: - 1009294190, expiry date 20-july-2022; - 1009222230, expiry date 09-june-2022; - 1009120070, expiry date 07-april-2022.The following results were obtained after incubation at 33-37 ºc: - after 14 hours of incubation the patient strain produced green-turquoise colored colonies.At 24 hours of incubation there are two types of colored colonies; green and dark blue to violet.This escherichia coli strain did not develop characteristic red to burgundy colonies on all lot numbers tested.Biomérieux investigation reproduced the customer's result.Biochemical profiling of this patient strain shows the following: - the strain expresses -glucosidase enzymatic activity along with -galactosidase activity and does not express -glucuronidase activity.The enzymatic profile of this strain is atypical and explains why characteristic red to burgundy escherichia coli colored colonies do not develop for this strain.The package insert describes that for e.Coli, spontaneous red to burgundy coloration is observed for strains producing -glucuronidase and/or -galactosidase.This strain expresses -glucosidase activity that hydrolyzes the chromogenic substrate in the media; therefore, green and dark blue violet colored colonies develop.Complaint analysis as of the date of this investigation, no other complaints were registered on the impacted lot number (1009015690).Conclusion.Biochemical profiling of this strain shows that the strain expresses -glucosidase enzymatic activity along with -galactosidase activity and does not express -glucuronidase activity.The enzymatic profile of this strain is therefore atypical and explains why characteristic red to burgundy escherichia coli colored colonies do not develop for this strain.The package insert describes that for e.Coli, spontaneous red to burgundy coloration is observed for strains producing -glucuronidase and/or -galactosidase.This strain expresses -glucosidase activity that hydrolyzes the chromogenic substrate in the media therefore, green and dark blue violet colored colonies develop.

Brand Name
CHROMID® CPS® ELITE AGAR
Common Device Name
CHROMID® CPS® ELITE AGAR
Manufacturer Contact
jeff scanlan
595 anglum road
hazelwood, MO 63042
MDR Report Key14019869
Report Number3009307598-2022-00001
Device Sequence Number4613375
Product Code JXA
UDI-Device Identifier03573026468170
UDI-Public03573026468170
Combination Product (Y/N)N
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2022
Device Catalogue Number418206
Device Lot Number1009015690
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown